Alert archive / South Carolina / Flash Flood Warnings in 2024
Flash Flood Warning 52, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Nov 7, 2024, 2:07 AM EST for Burke County, Georgia; Bamberg County, Barnwell County, Orangeburg County, South Carolina. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 7, 2024, 2:07 AM EST (07:07 UTC)
- Expired
- Nov 7, 2024, 4:15 AM EST
- In force
- 2 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Burke County, GA, Bamberg County, SC, Barnwell County, SC, Orangeburg County, SC
The radar
The Charleston,SC radar (KCLX), 68 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 3:58 AM EST | FLASH FLOOD | 1 Wsw Springfield, SC | SC Dept of Public Safety reports roadway flooding on Springfield Road near the intersection of Skyland Dr. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 111 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
117
WGUS52 KCAE 070707
FFWCAE
GAC033-SCC009-011-075-070915-
/O.NEW.KCAE.FF.W.0052.241107T0707Z-241107T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Columbia SC
207 AM EST Thu Nov 7 2024
The National Weather Service in Columbia has issued a
* Flash Flood Warning for...
East Central Burke County in east central Georgia...
Western Bamberg County in central South Carolina...
Barnwell County in central South Carolina...
West Central Orangeburg County in central South Carolina...
* Until 415 AM EST.
* At 207 AM EST, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Between 3 and 5 inches
of rain have fallen. Additional rainfall amounts of 1 to 2 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Barnwell, Denmark, Williston, Blackville, Barnwell State Park,
Springfield, Hilda, Snelling, Olar, Kline, Elko, Govan and
Barnwell County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Most flooding deaths occur in vehicles. Never drive through a
flooded roadway or around barricades. Turn around, don't drown.
Flooded roadways are nearly impossible to see at night. Avoid
traveling in this area. Turn around, don't drown.
&&
LAT...LON 3338 8152 3360 8122 3307 8109 3306 8113
3312 8119 3311 8136 3316 8154 3310 8161
3308 8161 3309 8160 3307 8160 3304 8155
3297 8168 3314 8169
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
CRL1 follow-up statement
432
WGUS72 KCAE 070915
FFSCAE
Flash Flood Statement
National Weather Service Columbia SC
415 AM EST Thu Nov 7 2024
GAC033-SCC009-011-075-070925-
/O.EXP.KCAE.FF.W.0052.000000T0000Z-241107T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Burke GA-Bamberg SC-Barnwell SC-Orangeburg SC-
415 AM EST Thu Nov 7 2024
...FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL BURKE, WESTERN
BAMBERG, BARNWELL AND WEST CENTRAL ORANGEBURG COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 PM EST Thursday for
portions of east central Georgia and central South Carolina.
&&
LAT...LON 3338 8152 3360 8122 3307 8109 3306 8113
3312 8119 3311 8136 3316 8154 3310 8161
3308 8161 3309 8160 3307 8160 3304 8155
3297 8168 3314 8169
$$
CRLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Nov 7, 1:55 AM EST, 12 minutes earlier.
Area forecast discussion, Nov 7, 1:55 AM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
155 AM EST Thu Nov 7 2024
.SYNOPSIS...
Deep moisture is expected remain over the area tonight. This
will lead to widespread showers tonight into Thursday with
flash flooding possible, mainly in the CSRA and southern
Midlands. Moisture may linger over the region through the long
term with at least a slight chance of rain each day.
&&
.NEAR TERM /THROUGH TONIGHT/...
Key Message(s):
- Flash Flooding is ongoing and will continue to be possible,
mainly south of I-20, mainly through this morning.
- Heaviest rain expected to shift into the Lowcountry by this
afternoon.
Strong moisture convergence continues south of I-20 with
a tight theta-e gradient in place along a line from Barnwell
county through lower Richland/western Sumter counties. This has
led to training cells over this area with MRMS estimating
maximum of around a foot of rain in what is shaping up to be a
incredibly anomalous event, especially for the month of November
which is typically one of our drier months. Ongoing flash
flooding at this time as widespread heavy rainfall continues
south of I-20. Water vapor observations early this morning do
indicate that some drier air is pushing into central Georgia
aloft and as the robust shortwave that is pivoting through the
area shifts to the east, slowly we will also see the heaviest
rain likely shift into the Lowcountry. Obviously with the amount
of rain already received, however, any additional rainfall
really just furthers the flash flooding threat. While rain rates
have decreased since earlier this evening with the rain becoming
less convective with a loss of daytime heating, noted by a lack
of lightning, there still remains pockets of rainfall of 1-2
inches per hour. Even with the heaviest rain tapering off by
sunrise, there will still likely be substantial flooding of
roads in the area previously mentioned. Do not drive around any
barricades and heed all road closures.
HiRes guidance continues to favor weakening rain rates over the
next several hours but there will be chances for scattered
showers redeveloping today with plentiful moisture, however,
PWATs will decrease as the moisture flux shifts southeast of the
area. Will have to continue to monitor for flooding concerns
with the substantial rainfall received overnight. Low clouds
linger through the day which will likely keep the area stable to
prevent widespread thunderstorm development, although an
isolated storm remains possible. High temperatures in the low to
mid 70s. Temperatures remain warm overnight with lows in the mid
60s with continued low clouds.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
Key Message(s):
- Moderate rain in the morning tapering off through the day
Abnormally high atmospheric moisture and moderate moisture
advection Thursday morning will allow for moderate rainfall and
locally heavy rain to continue into Thursday morning. The area
of most concern for flash flooding is in the southern Midlands
and portions of the CSRA from the Augusta metro area and south.
As the axis of deeper moisture shifts out of the area we should
see rain rates decrease through the afternoon and evening.
Overcast skies and rainfall will overall hamper temperatures but
highs will still be above normal. Lingering moisture over the
region could allow for isolated showers to continue overnight,
however with moisture flux much weaker we don't expect
significant additional rainfall overnight.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Key Message(s):
- Low chances of rain for much of the long term
An upper level trough will move into the region late this week
and over the weekend. GEFS and ECMWF ensembles show the
potential for enough moisture to remain over the area on Friday
to keep isolated to scattered showers possible. Confidence
remains low in the timing of frontal boundaries possibly working
into the forecast area but this weekend, the upper trough may
push a weak surface front through the cwa. If this occurs then
drier air and lower pops can be expected into next week. Above
normal temperatures continue to be favored in the long term.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
Restrictions Likely at all Terminals through the TAF Period....
Widespread restrictions in place, although they have been
bouncing around early this morning. Widespread IFR ceilings with
continued visibility restrictions in showers through this
morning. While widespread rain will likely taper off this
morning into the afternoon, low clouds will linger with models
continuing to favor IFR ceilings and MVFR visibilities through
the day. While there may be a brief break in IFR conditions,
have continued them through the end of the TAF as there is
relatively high confidence in IFR ceilings and visibilities
tonight.
EXTENDED AVIATION OUTLOOK...Lingering low moisture will lead to
the potential for early morning restrictions into the weekend.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...Flood Watch through this evening for SCZ018-025-030-035-041-
135>137.
GA...Flood Watch through this evening for GAZ040-063>065-077.
&&In the hours before
Local storm report, Nov 6, 9:45 PM EST, 4 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
945 PM EST Wed Nov 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM Flash Flood 4 E Norway 33.46N 81.05W
11/06/2024 Orangeburg SC Dept of Highways
Corrects previous flash flood report from 4
E Norway. SCDPS website reported roadway
flooding near the intersection of Bonnette
Road and Till Road.
0921 PM Flash Flood North 33.62N 81.10W
11/06/2024 Orangeburg SC Dept of Highways
SCDPS Website reported flooding at the
intersection of Salley Road and Bedford
Avenue.
0925 PM Flash Flood North 33.62N 81.11W
11/06/2024 Orangeburg SC Dept of Highways
SCDPS Website reported flooding at the
intersection of North Road and Cromer
Avenue.
&&Local storm report, Nov 6, 11:07 PM EST, 3 hours before
Preliminary Local Storm Report
National Weather Service Columbia SC
1107 PM EST Wed Nov 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM Flash Flood 7 W Saint Matthews 33.67N 80.90W
11/06/2024 Calhoun SC Dept of Highways
SCDPS Website reported roadway flooding on
I-26 just past Exit 136 near previous flash
flood report.
1025 PM Flood 6 ESE Wilkinson Heights 33.45N 80.73W
11/06/2024 Orangeburg SC Dept of Highways
SCDPS Website reported flooding on roadway
near the intersection of Millennium Drive
and Global Drive.
1002 PM Flash Flood 5 NE Norway 33.49N 81.06W
11/06/2024 Orangeburg SC Dept of Highways
SCDPS Website reports roadway flooding near
the intersection of Todd Creek Road and
Scallion Road.
&&Local storm report, Nov 7, 12:23 AM EST, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1223 AM EST Thu Nov 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM Flash Flood 4 ENE Norway 33.48N 81.07W
11/06/2024 Orangeburg SC Dept of Highways
SCDPS website reports roadway flooding near
the intersection of Middle Willow Rd and
Albee Ln.
&&Local storm report, Nov 7, 12:26 AM EST, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1226 AM EST Thu Nov 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM Flash Flood 3 W Livingston 33.56N 81.17W
11/06/2024 Orangeburg SC Dept of Highways
SCDPS website reports roadway flooding at
the intersection of Ninety Six Rd and Meadow
Farm Rd.
&&Local storm report, Nov 7, 12:30 AM EST, 1 hour 37 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Columbia SC
1230 AM EST Thu Nov 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM Flash Flood 3 W Livingston 33.56N 81.17W
11/06/2024 Orangeburg SC Dept of Highways
Corrects previous flash flood report time
from 3 W Livingston. SCDPS website reports
roadway flooding at the intersection of
Ninety Six Rd and Meadow Farm Rd.
&&Local storm report, Nov 7, 12:33 AM EST, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1233 AM EST Thu Nov 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM Flash Flood 5 ENE North 33.63N 81.02W
11/06/2024 Orangeburg SC Dept of Highways
SCDPS website reports roadway flooding at
the intersection of Bull Swamp Rd and
Woodhaven St.
&&The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 8:14 PM EST | Areal Flood Advisory | CAE | Burke | 2 hr |
| Nov 7, 1:19 AM EST | Areal Flood Advisory | CAE | Burke | 48 min |
| Nov 6, 7:12 PM EST | Flash Flood Warning | CAE | Calhoun, Lexington, Orangeburg, Richland | 5 hr |
| Nov 6, 8:04 PM EST | Flash Flood Warning | CAE | Bamberg, Barnwell, Orangeburg | 3 hr |
| Nov 6, 9:19 PM EST | Flash Flood Warning | CAE | Aiken, Barnwell, Orangeburg | 2 hr |
| Nov 6, 10:19 PM EST | Areal Flood Advisory | CAE | Calhoun, Clarendon, Kershaw, Orangeburg, Richland, Sumter | 116 min |
| Nov 6, 10:51 PM EST | River Flood Warning | CAE | Orangeburg | 4 days |
| Nov 6, 11:31 PM EST | Flash Flood Warning | CAE | Bamberg, Calhoun, Clarendon, Lexington, Orangeburg, Richland and 1 more | 6 hr |
| Nov 7, 3:36 AM EST | Flash Flood Warning | CAE | Bamberg, Orangeburg | 114 min |
| Nov 7, 3:42 AM EST | Areal Flood Advisory | CAE | Calhoun, Kershaw, Lee, Lexington, Richland, Sumter | 2 hr |
| Nov 7, 5:24 AM EST | Areal Flood Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Lexington and 3 more | 7 hr |
| Nov 7, 7:43 AM EST | Areal Flood Warning | CAE | Bamberg, Orangeburg | 7 days |
| Nov 7, 12:44 PM EST | Areal Flood Warning | CAE | Bamberg, Barnwell, Calhoun, Orangeburg, Richland | 5 hr |
Nearby
Flash Flood Warnings in South Carolina, 2024Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.